Log in
National Migraine Centre
6,637 members1,851 posts

Pizotifen weight GAIN DISGUST

Hi, I'm new to this site. I suffer with migraines and have done for many years. Ive just completed a degree during which time my migraines spiralled out of control. the only medication that I have found to work is Pizotifen. The problem is ,I have put on over a stone about 10kg since being on them. I feel disgusted with the way I look now and I am cutting them down in the hope of losing weight. Does the weight come off after stopping them? Can anyone suggest any thing else to control migraines than won't increase weight.

2 Replies
oldestnewest

I'm with you on this! I tried this around 8 years ago. I am a naturally slim person but it defo made me put on weight, which was good in a sense as it was working and it did work for almost a year, then the headaches returned. I re-tried it last year, put the weight on, bloated more like probably, but the meds did not work this time. Unfortunately for you it sounds like you are getting the weight gain and no relief. You do need to try for maybe 3 months, otherwise I'm afraid its back to the drawing board and try something else.

Reply

I was on Pizotifen for a year and i found it switched off (i started to have lots of attacks), i tried it for two more courses of six months and it wasn't great for me. On all three occasions I had weight gain. I also echo the other reply, each time i tried this drug it seemed less effective each time.

There are many other drugs available for migraines. I found that Pizotifen was the first preventative offered by my GP, it was only after I wasn't happy was I offered alternatives.

As for stopping, yes the effects do stop quite quickly but from personal experience your body will have got into a routine, once you break that routine you will see a result.

Reply

You may also like...